Dilated and Unreactive Pupils and Burst-Suppression on Electroencephalography due to Buproprion Overdose


    loading  Checking for direct PDF access through Ovid

Abstract

Burst-suppression pattern on electroencephalography (EEG) occurs upon dissociation of the cortex from underlying brain structures. Unless the pattern is a physiologic consequence of administered sedatives, this electroencephalographic pattern is indicative of a poor neurologic outcome and high mortality. We report a case of a 29-year-old female thought to be brain dead based on initial physical examination and EEG findings of burst-suppression, who was later found to have supratherapeutic serum levels of bupropion. This is the second documented case of burst-suppression pattern on EEG in a patient who overdosed on bupropion. We propose that burst-suppression in the setting of bupropion toxicity may revert with drug clearance.

    loading  Loading Related Articles